Missouri, 2015Flash Flooding and Hail in Missouri, July 1 to 2, 2015
July 1 to 2, 2015 · NWS LSX · 12 events in 8 counties and zones
Several rounds of storms moved through the south half of Missouri on July 1st-2nd. The heaviest rains fell over central and southwestern Missouri as well as a swath of very heavy rain from Franklin County southeast through Jefferson and Ste.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- $4.8 million
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of storms moved through the south half of Missouri on July 1st-2nd. The heaviest rains fell over central and southwestern Missouri as well as a swath of very heavy rain from Franklin County southeast through Jefferson and Ste. Genevieve Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 1, 2:29 PM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 1, 2:29 PM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT WED JUL 1 2015
.SHORT TERM: (THROUGH LATE TONIGHT)
ISSUED AT 249 PM CDT WED JUL 1 2015
ACTIVITY THIS AFTERNOON IS DIMINISHING, SO MOST PLACES TO JUST SEE
WIDELY SCATTERED ACTIVITY THROUGH THE EARLY EVENING HOURS. THEN
NEXT ROUND OF ACTIVITY TO FIREUP, MAINLY OVER WEST CENTRAL MO NEAR
SURFACE LOW THEN TRACK EAST AND SOUTH ALONG THE FRONTAL BOUNDARY.
EXACT TRACK OF COMPLEX OF STORMS HARD TO PIN DOWN, BUT STILL FEEL
THAT BEST CHANCES OF STORMS WITH HEAVY RAIN WILL BE OVER CENTRAL
AND SOUTHEAST MO. COULD SEE ONE TO TWO INCHES OF RAINFALL IN THIS
AREA OVERNIGHT TONIGHT AS PW VALUES REMAIN AROUND TWO INCHES, SO
VERY EFFICIENT RAIN MAKERS EXPECTED AND KEPT FLASH FLOOD WATCH
GOING TIL 12Z THURSDAY. OTHERWISE, LOWS TO BE A BIT BELOW NORMAL
IN THE LOW 60S TO AROUND 70.
BYRD
.LONG TERM: (THURSDAY THROUGH NEXT WEDNESDAY)
ISSUED AT 249 PM CDT WED JUL 1 2015
ON THURSDAY, FRONTAL BOUNDARY TO PUSH SOUTH OF FORECAST AREA AND
REMAIN STALLED JUST SOUTH OF FORECAST AREA THROUGH THE HOLIDAY
WEEKEND. WILL SEE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS
WITH BEST CHANCES OVER SOUTHEAST MO AND SOUTHERN IL, PARTICULARLY
DURING THE AFTERNOON AND EVENING HOURS. HIGH TEMPERATURES THROUGH
THE WEEKEND WILL BE A BIT BELOW NORMAL IN THE MID 70S TO MID 80S
WITH OVERNIGHT LOWS IN THE 60S.
THEN BEGINNING SUNDAY NIGHT, NEXT WEATHER SYSTEM TO APPROACH AREA
FROM THE NORTHWEST. SO WILL SEE OFF AND ON CHANCES MONDAY THROUGH
WEDNESDAY NEXT WEEK. TEMPERATURES TO REMAIN A BIT BELOW NORMAL
THROUGH THE REST OF THE FORECAST PERIOD.
BYRD
&&
.AVIATION: (FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1246 PM CDT WED JUL 1 2015
DIFFICULT AVIATION FORECAST THIS AFTERNOON. LATEST GUIDANCE
SUGGESTS THERE SHOULD BE AN INCREASE IN THUNDERSTORM ACTIVITY
LATER THIS AFTERNOON OR EARLY THIS EVENING. THE PROBLEM IS THAT NO
ONE MODEL AGREES WITH ANOTHER ON TIMING, COVERAGE, OR WHAT PARTS
OF THE AREA WILL SEE THE THUNDERSTORMS. THINK THE HIGHEST THREAT
FOR STORMS WILL BE AFTER 22Z ALONG AND SOUTH OF THE I-70 CORRIDOR.
UNTIL THEN, SCATTERED SHOWERS WILL CONTINUE TO MOVE SOUTHEAST
ACROSS THE AREA...WITH OCCASIONAL MVFR CEILINGS AT OR BELOW 2500
FT. EXPECT THUNDERSTORMS TO CONTINUE AT LEAST INTO THE MID TO LATE
EVENING PRODUCING OCCASIONAL IFR CONDITIONS IN HEAVY RAIN. STORMS
SHOULD WEAKEN AND AT LEAST PARTIALLY DISSIPATE BEFORE SUNRISE
THURSDAY. LOW END MVFR/IFR CEILINGS ARE LIKELY TO PERSIST EVEN
AFTER THE RAIN ENDS.
SPECIFICS FOR KSTL:
SCATTERED SHOWERS WILL MOVE FROM CENTRAL MO INTO THE VICINITY OF
THE TERMINAL LATER THIS AFTERNOON. ADDITIONAL THUNDERSTORM
DEVELOPMENT IS LIKELY LATE THIS AFTERNOON INTO THE EVENING, BUT
TIMING AND AREAL COVERAGE OF THE STORMS IS UNCERTAIN. SOME STORMS
WILL LIKELY PRODUCE IFR CONDITIONS IN HEAVY RAIN, BUT AM NOT
CONFIDENT ENOUGH YET TO TRY TO TIME THAT IN THE TAF. STORMS SHOULD
DISSIPATE OVERNIGHT BUT LINGERING LOW CEILINGS AND FOG WILL LIKELY
PREVAIL WELL INTO THURSDAY MORNING.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BOONE MO-CALLAWAY
MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-IRON MO-
JEFFERSON MO-MADISON MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-
REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-WARREN MO-
WASHINGTON MO.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Jul 1, 3:03 PM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT WED JUL 1 2015
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
403 PM CDT WED JUL 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS CAN BE EXPECTED TONIGHT. A FEW STORMS MAY BE SEVERE
AND CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES ACROSS CENTRAL AND SOUTHEAST MISSOURI. HEAVY RAINFALL
CAN ALSO BE EXPECTED ACROSS CENTRAL AND SOUTHEAST MISSOURI AND A
FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT ACROSS THIS AREA.
POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR
FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. MAJOR FLOODING
WILL CONTINUE ALONG THE MISSISSIPPI RIVER AT GRAFTON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH
TUESDAY. A FEW STORMS MAY BE SEVERE ACROSS SOUTHEAST MISSOURI AND
CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND HEAVY
RAINFALL THURSDAY AND THURSDAY NIGHT.
POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR
FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. MAJOR FLOODING IS
FORECAST ALONG THE MISSISSIPPI RIVER AT GRAFTON THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
BYRD
Event by event
5 thunderstorm wind, 5 flash flood, 2 hail. Local standard time, as filed.
Thunderstorm Wind, St. Louis
- When
- July 1, 6:40 PM CST to 6:45 PM CST
- Where
- St. Louis County, 0.51 mi N of Breckenridge Hills to 0.76 mi ESE of Olivette
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.727, -90.399
Thunderstorm winds blew down several large trees and numerous large tree limbs in St. Ann, Woodson Terrace and Olivette. Several homes had minor to moderate roof damage from the fallen trees and tree limbs.
Flash Flood, Boone
- When
- July 1, 6:50 PM CST to 10:30 PM CST
- Where
- Boone County, 0.69 mi N of Rocheport to 1.48 mi ESE of Wilton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.990, -92.570
Up to three inches of rain fell onto already saturated soils causing flash flooding. Numerous roads were flooded including Providence Road and Rangeline Road.
Thunderstorm Wind, St. Louis (C)
- When
- July 1, 6:55 PM CST to 6:58 PM CST
- Where
- St. Louis (C) County, 0.99 mi WSW of Tower Grove to 1.33 mi SW of St Louis
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.645, -90.297
Thunderstorm winds blew down several large trees and numerous tree limbs in Forest Park. Also, a tree was blown down onto two homes causing moderate damage.
Hail, Boone
- When
- July 1, 7:00 PM CST
- Where
- Boone County, 3.84 mi W of Columbia
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.940, -92.400
Thunderstorm Wind, Boone
- When
- July 1, 7:10 PM CST
- Where
- Boone County, 2.6 mi S of Columbia
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.913, -92.323
Thunderstorm winds broke a couple of skylights on a business on the south side of Columbia. The store had water problems due to the broken skylights.
Thunderstorm Wind, Moniteau
- When
- July 1, 8:03 PM CST
- Where
- Moniteau County, 0.67 mi WNW of High Pt to 0.52 mi NW of High Pt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 38.484, -92.591
Thunderstorm winds blew down several large trees. A couple of the trees landed on power lines knocking them down.
Thunderstorm Wind, Jefferson
- When
- July 1, 8:20 PM CST to 8:30 PM CST
- Where
- Jefferson County, 2.57 mi ENE of Ware to 0.63 mi ESE of Victoria
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.232, -90.625
Thunderstorm winds blew down numerous tree limbs between Hillsboro and Victoria. Also, several large trees were uprooted and a two foot diameter tree was snapped off about 3 feet above the ground just west of Hillsboro.
Hail, Jefferson
- When
- July 1, 8:40 PM CST to 8:58 PM CST
- Where
- Jefferson County, 2.7 mi S of Festus Arpt
- Measured
- 3 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 38.161, -90.374
Hail was mostly half dollar size, but some stones were up to 3 inches in diameter. Hail fell for about 18 minutes. Observer's car had dents from the hail stones. Also, the hail damaged roof shingles and broke a couple of windows on their house.
Flash Flood, Cole
- When
- July 1, 9:00 PM CST to 11:58 PM CST
- Where
- Cole County, 1.74 mi SSE of St Thomas to 1.81 mi W of Brazito
- Cause
- Heavy Rain
- Property damage
- $750,000
- Reported by
- Newspaper
- Coordinates
- 38.346, -92.212
Up to three inches of rain fell onto already saturated soils causing flash flooding. Numerous roads were flooded including Route W south of Wardsville and Lower Bottom Road just northeast of St. Thomas. A portion of Lower Bottom Road was washed out and the cost to repair it will be around $750,000.
Flash Flood, Osage
- When
- July 1, 9:10 PM CST to 11:58 PM CST
- Where
- Osage County, Meta to 0.6 mi NNW of Folk
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 38.320, -92.170
Up to three inches of rain fell onto already saturated soils causing flash flooding. Numerous roads were flooded including Route T north of Argyle and Route P west of Freeburg.
Flash Flood, Jefferson
- When
- July 1, 9:13 PM CST to July 2, 2:15 AM CST
- Where
- Jefferson County, 1.29 mi S of Kimmswick to 1.54 mi ENE of Festus Arpt
- Cause
- Heavy Rain
- Deaths
- 2 direct, 0 indirect
- Property damage
- $4.0 million
- Reported by
- Emergency Manager
- Coordinates
- 38.352, -90.368
Up to 7 inches of rain fell in a short amount of time onto already saturated soils causing flash flooding. The main band of heavy rain extended from northwest of Cedar Hill southeastward to southeastern Jefferson County, south of Festus. Four vehicles were swept off of Meyer Road, just west of intersection with U.S. Highway 67, when Buck Creek rose well above its banks. All four vehicles were swept downstream but only two were occupied, the other two had been in a nearby parking lot. Two bodies were found further downstream, a 35 year old female and a 50 year old female. Authorities say that the owners of the other two vehicles have been accounted for. Several rescues had to be performed including on Montauk Drive just off of U.S. Highway 67, about 2 miles north northeast of Olympian Village. Also, a levee was over topped on Plattin Creek next to Lakeside Manor Mobile Home Park. Four to five feet of water flooded the mobile home park. Sixty to seventy people had to be rescued. Three people were injured and brought to a local hospital. Numerous businesses were flooded. One business had about a dozen ATVs damaged or ruined by the flood waters. Mercy Hospital in Crystal City had to close its emergency department for a couple of days when flood waters came into that area of the hospital, the rest of the hospital remained open. Several homes along Cotter Creek, off of Hillsboro Victoria Road near intersection with Highway P, were damaged/destroyed from flood waters as the creek quickly rose there. One person had to be rescued after her vehicle was swept into Cotter Creek by the flood waters. She was clinging to a tree for over an hour before being rescued. Several roads were washed out due to the flash flooding. Damage to the roads and bridges was estimated around $1.5 million with total damage estimated close to $3-4 million.
Flash Flood, Franklin
- When
- July 1, 10:00 PM CST to July 2, 2:20 AM CST
- Where
- Franklin County, 2.11 mi ENE of Catawissa to 2.45 mi ENE of Maupin
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.446, -90.746
Up to three inches of rain fell onto already saturated soils causing flash flooding. Numerous roads were flooded including the intersection of Routes C and YY near Kiel, Route C just northwest of Leslie. Just south of Catawissa, the bridge at the entrance to Lake Serene Subdivision on the west side of Highway HH was damaged due to flash flooding.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 1 to 4, 201513 deaths · 1 event
- Hail and Damaging Winds in Georgia, July 1 to 4, 20151 death · 4 injured · $128,000 · 1 in hail · 22 events
- Tornadoes and Flash Flooding in Missouri, July 1 to 4, 2015$2.6 million · EF1 · 112 events
- Heat in Oregon, July 1 to 5, 20151 death · 2 injured · 3 events
- Flooding in Missouri, July 1 to 31, 2015$7.4 million · 4 events
- Flooding in Illinois, July 1 to 30, 2015$1.0 million · 11 events
- Flooding in Indiana, July 1 to 30, 2015$1.1 million · 5 events
- Damaging Winds and Lightning Strikes in Tennessee, July 1 to 2, 2015$353,000 · 56 kt wind · 14 events
- Flash Flooding in New York, July 1, 2015$520,000 · 2 events
- Damaging Wind and Lightning Strike in Maryland, July 1, 2015$501,000 · 56 kt wind · 2 events
- Tornadoes and Flash Flooding in Missouri, July 1 to 2, 2015EF1 · 33 events
- Hail and Damaging Wind in Montana, July 1, 2015$100,000 · 83 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598061, 598153, 598063, 598148, 598152, 598149, 598150, 598151, 599357, 599356, 598154, 599358.